Dermatology Community
dermatological question
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

dermatological question

9160017?1370034682
Hi, im a 21 year old female,  I live in a very hot country, and I'm not sexualy active. My problem started a week ago by a crack at both corners of my mouth that healed 3 days after, during this time dark spots appeared in both top and bottom lips. My lips became really dry and flaky, and the skin above the spots detached from the under lining tissue starting in the middle of the spot,  and I could then peel it off. The dark spots spreaded all over my upper lip and part of my lower lip.  Then 2 days ago I got this sensation that my lips r burning (just like if u eat something spicy) and slightly itching me. All I'm using now is vaseline to keep my lips moist and reduced the itchiness. I had this befot but it wasn't that bad and it disappeared 3 or 4 weeks later by it's own.
What could this possibly be and what can I use to treat it???
Blank
995833_tn?1375604252
Apart from chelitis a 'Fixed Drug Eruption' relating to medication taken earlier is likely. Vaseline helps.
8 Comments Post a Comment
Blank
995833_tn?1375604252
Apart from chelitis a 'Fixed Drug Eruption' relating to medication taken earlier is likely. Vaseline helps.
Blank
1340994_tn?1374197577
You could get checked for anemia.  
Blank
Avatar_n_tn
Anemia will cause this, it just means you have low iron.. I had this same issue and used Vaseline and when it was really bad Neosporin with pain reliever in it. I only used it when it was really bad.
Blank
Avatar_f_tn
Thank you for your comments,  I dont take any form of medications only paracetamol for headache or cramps. I also take vitamin supplements can they cause this?  I got checked for anemia and I dont have it.
Blank
995833_tn?1375604252
Any medication can cause FDE however more common with analgesics and anti-bacterials.
Do watch out if any medications(includes vitamins) do precipitate a reaction, if it happens to be a fixed reaction.
Cheers.
Blank
995833_tn?1375604252
Sorry my reply above is grammatically incorrect! What I mean is that if ever you should get another reaction in the future, do remember to look back and see whether the same drug precipitated the episode. ok?
Blank
Avatar_f_tn
Thank you I'll pay attention to that
Blank
Avatar_f_tn
I believe it might be a condition called Perioral Dermatitis.  Stay away from flourinated toothpaste.  Stop the vaselene, it is a petro-chemical occlusive product that is making it worse.  Choose organic and natural lotions and lip balms made with healing shea butter and organic castor oil.  Most doctors will prescribe antibiotics but that usually makes it worse.  No heavy cremes with chemicals, it will make it way worse.  Hope this helps you.  You can also try mixing some active manuka honey with organic primrose oil for your lips for moisture, you can also use shea or mango butter.   These will all help to kill fungus and bacteria and viruses.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
Avatar_m_tn
Blank
PMDER1
San francisco, CA
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_f_tn
Blank
diane493